Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 24, 2014, 7:16 PM EDT for Potter County, Tioga County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 7:16 PM EDT (23:16 UTC)
- Expired
- Jun 24, 2014, 8:15 PM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Potter County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 101 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147 WUUS51 KCTP 242316 SVRCTP PAC105-117-250015- /O.NEW.KCTP.SV.W.0053.140624T2316Z-140625T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 716 PM EDT TUE JUN 24 2014 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA... EAST CENTRAL POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL 815 PM EDT * AT 716 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GALETON...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MANSFIELD...WELLSBORO...BLOSSBURG...GALETON...GAINES...COVINGTON... LEONARD HARRISON STATE PARK...LEETONIA...KEENEYVILLE...TIOGA... TIOGA JUNCTION AND MANSFIELD UNIVERSITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4156 7764 4173 7772 4197 7707 4172 7694 TIME...MOT...LOC 2316Z 248DEG 22KT 4168 7759 $$ LA CORTE
1 follow-up statement
189
WWUS51 KCTP 242355
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT TUE JUN 24 2014
PAC105-250005-
/O.CAN.KCTP.SV.W.0053.000000T0000Z-140625T0015Z/
POTTER PA-
755 PM EDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POTTER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4170 7744 4177 7747 4185 7734 4197 7707
4172 7694 4169 7726
TIME...MOT...LOC 2355Z 246DEG 16KT 4173 7740
$$
PAC117-250015-
/O.CON.KCTP.SV.W.0053.000000T0000Z-140625T0015Z/
TIOGA PA-
755 PM EDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL TIOGA COUNTY...
AT 755 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LEONARD HARRISON STATE PARK...MOVING NORTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD...WELLSBORO...COVINGTON...KEENEYVILLE...TIOGA...TIOGA
JUNCTION AND MANSFIELD UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4170 7744 4177 7747 4185 7734 4197 7707
4172 7694 4169 7726
TIME...MOT...LOC 2355Z 246DEG 16KT 4173 7740
$$
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:57 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 24, 3:57 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 357 PM EDT TUE JUN 24 2014 .SYNOPSIS... A WARM FRONT OVER WESTERN PENNSYLVANIA WILL LIFT NORTHEAST ACROSS THE REGION LATE THIS AFTERNOON AND EVENING...BRINGING PLENTY OF CLOUDS ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS. AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE EAST ACROSS THE STATE WEDNESDAY AFTERNOON AND NIGHT...PRODUCING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN. LATER THIS WEEK AND INTO NEXT WEEK A SUBTROPICAL RIDGE WILL REBUILD OVER THE WESTERN ATLANTIC AND SOUTHERN UNITED STATES IMPLYING A VERY WARM AND SUMMER LIKE WEATHER PATTERN. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE EARLIER SUNSHINE...AND HIGH MOISTURE CONTENT /WITH PWATS OF 1.5 TO 2 INCHES/ HAS PRIMED THE AIRMASS FOR THE DEVELOPMENT OF SHOWERS AND A FEW THUNDERSTORMS NEAR A WARM FRONT...THAT WAS LOCATED FROM NEAR KBFD TO KAOO AT 18Z. EXPECT THE CORES OF THE TSRA TO INCREASE BY ANOTHER 5-10 KFT LATE THIS AFTERNOON AND EARLIER THIS EVENING AS SBCAPE PEAKS BETWEEN 1000-1500 J/KG ACROSS CENTRAL AND WRN PENN. THE CAPE WILL BE QUITE THIN ABOVE THE -10C LEVEL...SO EXPECT UPDRAFTS TO REMAIN JUST MDTLY STRONG. 0-3 KM BULK SHEAR WILL BE 20-25 KTS ACROSS THE NW MTNS...SO MARGINALLY STG DOWNBURST WINDS AND UP TO PENNY SIZE HAIL ARE POSSIBLE IN THE MORE INTENSE CELLS THERE. MEAN STORM MOTION FROM APPROX 230 DEG AND PARALLEL WITH THE ANOMALOUSLY HIGH PWAT AXIS WILL BRING THE THREAT OF LOCALLY VERY HEAVY RAIN...IN ADDITION TO THE LOW PROBABILITY FOR STRONG/DAMAGING WET MICROBURTS IN THE MORE INTENSE TSRA CELLS. WPC HAS NW IN SLIGHT RISK AREA FOR EXCESSIVE RAINFALL TODAY AND EARLY TONIGHT AND HAVE ISSUED A FLASH FLOOD WATCH /IN COLLABORATION WITH SURROUNDING WFOS/ THROUGH 04Z WED. LOWEST PROBABILITY FOR SHRA/TSRA THROUGH THE REST OF THE DAYLIGHT HOURS APPEARS TO BE ACRS THE FAR SE WHERE WEAK UPPER LEVEL RIDGING...SLIGHTLY LOWER PWAT AIR AND WARMER TEMPS ALOFT WILL TRY TO KEEP A LID ON THE CONVECTION. HIGH TEMPS THIS AFTERNOON WILL VARY FROM THE U70S TO AROUND 80 ACROSS THE NRN AND WRN MTNS...TO THE MID 80S THROUGHOUT THE SUSQ VALLEY. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... LONG WAVE TROF OVER THE CENTRAL U.S. /WITH A POTENT EMBEDDED SHORT WAVE LIFTING NE TWD THE REGION/ IS FORECAST TO MOVE EAST INTO RIDGING ALONG THE ATLANTIC COAST. THIS WILL ALLOW SLOW PROGRESS OF THE SFC COLD FRONT THROUGH THE FCST AREA WEDNESDAY/WED NIGHT. LARGE SCALE FORCING FROM THIS SYSTEM WILL PROVIDE FOCUS FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ON WED THAN WHAT WILL OCCUR TODAY. LATEST SREF AND GEFS FORECAST PRECIPITABLE WATER OF 1.5 TO 2 INCHES STRETCHING NWD INTO EASTERN CANADA AHEAD OF NRN STREAM TROF AXIS. PW VALUES NEAR 2 INCHES WILL CROSS PA DURING THE DAY ON WEDNESDAY. THIS WILL SUPPORT A HIGH PROBABILITY OF SHRA AND TSRA /70 PERCENT OR GREATER/. RAIN FROM THE POTENTIALLY TRAINING THUNDERSTORMS WILL BE LOCALLY VERY HEAVY AND WPC HAS ABOUT THE NW HALF OF PA IN SLIGHT RISK AREA FOR EXCESSIVE RAINFALL. SPC DAY2 OUTLOOK NOTES THE POTENTIAL FOR LOCALIZED SVR TSRA/WIND GUSTS ACROSS PENN AND PTS TO THE NORTH WHERE BETTER DEEP LAYER SHEAR WILL BE PRESENT AND COMBINE WITH POCKETS OF MDTLY HIGH CAPE. THIS SVR POTENTIAL IS MENTIONED IN HWO. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... POTENTIAL HEAVY RAIN/FLASH FLOOD THREAT WILL SHIFT INTO THE ERN 1/2 TO 1/3 OF THE CWA FROM WEDNESDAY EVE INTO EARLY WEDNESDAY NIGHT...COINCIDENT WITH AXIS OF 1.5-2.0 INCH PWATS. THIS DEEP MSTR PLUME WILL BE LOCATED AHEAD OF A WEAK SFC LOW/SLOW MOVING FRONTAL SYSTEM SHIFTING EWD FROM THE LWR GRT LKS ACRS THE THE NRN MID ATLC STATES INTO SRN NEW ENGLAND. PERSISTENT LIFT ASSOCD WITH BROAD UPPER LEVEL TROUGHING/WEAK HEIGHT FALLS OVER THE GREAT LAKES REGION COMBINED WITH MEAN SWLY FLOW ORIENTED MOSTLY PARALLEL TO THE SLOW MOVING FRONTAL BOUNDARY COULD LEAD TO TRAINING CELLS WITH INTENSE RAINFALL RATES. ALTHOUGH POPS WILL BE TRENDING MUCH LOWER INTO THURSDAY AS PWATS RETURN TO NEAR NORMAL...CANT RULE OUT A FEW SHOWERS AS THE LAST OF THE SHORTWAVE ENERGY MOVES ACROSS THE NORTHEAST. HIGH PRES ARRIVES ON FRI WHICH SHOULD PROVIDE A LARGELY DRY END TO THE WEEK. LOOKING AHEAD THROUGH THE END OF JUNE AND INTO EARLY JULY...THE PRIMARY STORM TRACK/JET STREAM FOR NORTHERN HEMISPHERE MIGRATORY SYSTEMS REMAINS ALONG THE US/CANADIAN BORDER...WITH A DECIDEDLY SUMMERTIME PATTERN DEVELOPING OVER THE LOWER 48...AS STRONG RIDGING OVER THE SUBTROPICS BUILDS NORTHWARD FROM THE CARIBBEAN AND SETTLES OVER THE SOUTHERN STATES. FLOW AROUND THE BERMUDA HIGH WILL LEAD TO INCREASING PWS IN TIME WITH DAILY CHANCES FOR AFTN SHWRS/TSTMS SAT-TUE. TEMPERATURES SHOULD TREND UPWARD AND GENERALLY ABOVE CLIMATOLOGY. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... MOST OF THE AFTERNOON HOURS WILL CONTINUE TO FEATURE VFR CONDITIONS. NUMEROUS SHOWERS AND TSRA WITH BRIEF MVFR TO IFR CONDITIONS WILL IMPACT ROUGHLY THE NWRN HALF OF PENN LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS CONVECTION /AND LOCALLY REDUCED CIGS AND VSBYS/ WILL PROGRESS SE OF A KELM TO KUNV AND KAOO LINE AFTER 20Z. SERN PENN TAF SITES /KMDT...KLNS AND KTHV/ SHOULD STAY MAINLY VFR LATE TODAY AND EARLY TONIGHT...BEFORE MVFR VSBYS IN FOG/HAZE...AND LOCALIZED IFR CIGS DEVELOP LATE TONIGHT THROUGH EARLY WEDNESDAY. CONCERN FOR WIDESPREAD SHOWERS AND STORMS WITH VERY HEAVY RAIN INCREASES BY WED...AS PWAT VALUES CLIMB TO NEAR 2 INCHES. ALSO SOME CHC FOR STRONG /AND EVEN A FEW SEVERE/ STORMS...BUT CLOUD COVER MAY LIMIT THIS. MAIN CONCERN IS THAT FRONT MAY NOT CLEAR THE AREA UNTIL THU. AGAIN...SHOWERS AND STORMS WILL LIKELY CONTAIN VERY HEAVY RAIN AT TIMES...UNTIL COLD FRONT MOVES SE OF THE AREA...GIVEN ABNORMAL DEEP SW FLOW FROM THE GULF STATES AND VERY HIGH PWATS. OUTLOOK... WED...SCATTERED TO NUMEROUS SHRA/TSRA. LOCAL RESTRICTIONS LIKELY. THU-FRI...MAINLY VFR. CHC OF SHOWERS AND STORMS. SAT...LOCAL RESTRICTIONS IN SCT SHOWERS/TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ004>006- 010-011. && SYNOPSIS...LAMBERT NEAR TERM...DEVOIR/LAMBERT SHORT TERM...LAMBERT LONG TERM...STEINBUGL AVIATION...LAMBERT
Hazardous weather outlook, Jun 24, 1:12 PM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 112 PM EDT TUE JUN 24 2014 PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066-251715- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 112 PM EDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY. THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAIN...ENOUGH TO CAUSE SIGNIFICANT RISES ON SMALL STREAMS AND CREEKS...AND POTENTIALLY FLOODING OF POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-251715- WARREN-MCKEAN-POTTER-ELK-CAMERON- 112 PM EDT TUE JUN 24 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY. THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAIN...ENOUGH TO CAUSE SIGNIFICANT RISES ON SMALL STREAMS AND CREEKS...AND POTENTIALLY FLOODING OF POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LAMBERT
In the hours before
Special weather statement, Jun 24, 3:35 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 PM EDT TUE JUN 24 2014 PAZ004-005-242030- WARREN PA-MCKEAN PA- 335 PM EDT TUE JUN 24 2014 ...A BROKEN LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE REGION THROUGH 430 PM EDT... AT 332 PM EDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GUYS MILLS TO NEAR BALLTOWN...AND MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL AND WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... SHEFFIELD AND GRAND VALLEY AROUND 400 PM EDT. WETMORE...SPRING CREEK AND LUDLOW AROUND 410 PM EDT. WESTLINE AND GARLAND AROUND 420 PM EDT. YOUNGSVILLE AROUND 430 PM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CLARENDON...TIDIOUTE AND STARBRICK. THIS INCLUDES THE FOLLOWING HIGHWAYS... ROUTE 6 NEAR NEAR CORRY...AND BETWEEN NEAR WRIGHTSVILLE AND WETMORE. ROUTE 62 BETWEEN SOUTH OF TIDIOUTE AND WARREN. STATE ROAD 59 BETWEEN WARREN AND KINZUA DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A 10 TO 20 MINUTE PERIOD OF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLOODING OF SOME SMALL STREAMS AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4194 7961 4181 7872 4162 7896 4163 7961 TIME...MOT...LOC 1932Z 243DEG 28KT 4169 7986 4158 7924 LAMBERT
Special weather statement, Jun 24, 4:42 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT TUE JUN 24 2014
PAZ005-010-242145-
MCKEAN PA-ELK PA-
442 PM EDT TUE JUN 24 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 440 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR LYNCH TO NEAR JAMES CITY TO NEAR CLEAR CREEK
STATE PARK...AND MOVING NORTHEAST AT 35 MPH.
UP TO DIME SIZE HAIL AND WIND GUSTS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
WETMORE AND JAMES CITY AROUND 450 PM EDT.
KANE AND WILCOX AROUND 500 PM EDT.
RIDGWAY AND WESTLINE AROUND 510 PM EDT.
JOHNSONBURG...KINZUA BRIDGE STATE PARK AND CYCLONE AROUND 520 PM
EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MOUNT JEWETT...
BRADFORD AIRPORT AND LEWIS RUN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 6 BETWEEN EAST OF LUDLOW AND EAST OF SMETHPORT.
ROUTE 219 BETWEEN RIDGWAY AND NEAR THE BRADFORD REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A 10 TO 20 MINUTE PERIOD OF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH
THESE STORMS...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4187 7838 4171 7832 4162 7838 4162 7842
4156 7842 4151 7845 4134 7889 4138 7897
4135 7905 4145 7899 4144 7896 4171 7895
4191 7856
TIME...MOT...LOC 2040Z 242DEG 30KT 4164 7898 4152 7894 4133 7906
LAMBERTSpecial weather statement, Jun 24, 6:01 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
601 PM EDT TUE JUN 24 2014
PAZ006-011-012-037-242230-
TIOGA PA-NORTHERN CLINTON PA-CAMERON PA-POTTER PA-
601 PM EDT TUE JUN 24 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 600 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SHINGLEHOUSE TO NEAR DENTON HILL STATE PARK
TO NEAR HICKS RUN...AND MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND TORRENTIAL DOWNPOURS WILL BE POSSIBLE
WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GENESEE...DENTON HILL STATE PARK AND LYMAN RUN STATE PARK AROUND
610 PM EDT.
WHARTON AND KETTLE CREEK STATE PARK AROUND 620 PM EDT.
WESTFIELD...HARRISON VALLEY...CROSS FORK AND TAMARACK AROUND 630 PM
EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ULYSSES...
DRIFTWOOD...SKI DENTON SKI AREA...SWEDEN VALLEY...KNOXVILLE AND
OSWAYO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4155 7754 4154 7760 4145 7759 4127 7823
4132 7823 4172 7795 4199 7809 4200 7807
4200 7741
TIME...MOT...LOC 2200Z 234DEG 34KT 4195 7803 4174 7792 4135 7819
LA CORTESpecial weather statement, Jun 24, 6:36 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 636 PM EDT TUE JUN 24 2014 PAZ034-035-242300- BEDFORD PA-FULTON PA- 636 PM EDT TUE JUN 24 2014 ...A STRONG THUNDERSTORM IS AFFECTING THE AREA... AT 635 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EVERETT...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CRYSTAL SPRINGS AROUND 650 PM EDT. BREEZEWOOD...WELLS TANNERY AND VALLEY-HI AROUND 700 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DEFIANCE...HOPEWELL AND SAXTON. THIS INCLUDES THE FOLLOWING INTERSTATES... INTERSTATE 70 BETWEEN MILE MARKERS 147 AND 153. THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 148 AND 171. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4001 7850 4022 7825 4000 7804 3986 7836 TIME...MOT...LOC 2235Z 233DEG 13KT 3999 7836 LA CORTE
Local storm report, Jun 24, 6:52 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
652 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG CHERRY SPRINGS STATE PA 41.65N 77.84W
06/24/2014 POTTER PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1400161
LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:21 AM EDT | Special Weather Statement | CTP | Warren | 54 min |
| Jun 24, 12:42 PM EDT | Flash Flood Watch | CTP | Cameron, Elk, McKean, Potter, Tioga, Warren | 30 hr |
| Jun 24, 3:35 PM EDT | Special Weather Statement | CTP | Warren | 55 min |
| Jun 24, 4:36 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair | 114 min |
| Jun 24, 4:42 PM EDT | Special Weather Statement | CTP | McKean | 63 min |
| Jun 24, 6:01 PM EDT | Special Weather Statement | CTP | Potter | 29 min |
| Jun 24, 6:09 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Potter, Tioga | 66 min |
| Jun 24, 6:36 PM EDT | Special Weather Statement | CTP | Fulton | 24 min |
| Jun 24, 7:31 PM EDT | Areal Flood Advisory | CTP | Potter, Tioga | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.